MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61061002
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device required removal due to a balloon burst.The balloon was not checked for inflation or deflation before placement because the user did not intend to inflate it.They only wanted to perform an evacuating catheterization, but they did not have the right sized device available.The flow was very slow so the balloon was inflated about 10 minutes.After various attempts to deflate the balloon (2 ml, 1 ml, 20 ml syringe, ll), he finally added 0.5 ml of sterile water in the balloon (i.E.2 ml instead of 1.5 ml) and the balloon burst.The user was able to remove the device without any problem.No piece of balloon remained in the patient.
 
Additional Manufacturer Narrative
We have been informed about a defect product: balloon deflation impossible; on a folysil catheter.After receiving this complaint, we searched for other complaints and found none regarding lot 8996565.Checking the quality databases did not reveal any anomaly in relation to the described defect and a corrective and preventive action is ongoing tw (b)(4) "balloon bursting trending for folysil and silicone prostatic catheters." a similar case study was done on item number aa6106 and defect deflation impossible or difficult, 1 similar case was found.On 15th may, we received one used sample.After disinfection with anioxide 1000 sample was tested.Balloon was burst but we can test the valve.We have injected and collected air and water from the valve, no issue was observed.No root cause could be established after sample's investigation.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key16913399
Report Number9610711-2023-00081
Device Sequence Number2189037
Product Code EZL
UDI-Device Identifier03600040126844
UDI-Public03600040126844
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61061002
Device Catalogue NumberAA6106
Device Lot Number8996565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexUnknown